Thursday, March 5, 2009

case!!!


A 18 year-old female is admitted to the emergency room with a suspected drug overdose. Her respiratory rate is slow (4-8 times/minute) and shallow. Arterial blood gases reveal a PCO2 of 80 mm Hg and PO2 of 60 mm Hg.

  • What is the cause of this woman's high PCO2 and low PO2?
  • Hypoventilation almost always causes an increase in PCO2. Explain.
  • Even though her PO2 increases to 90 mm Hg with institution of oxygen therapy, her PCO2 remains elevated. Explain.

WARNING:
This question might be easy for you guys. However, SHARING is CARING!!! [Sorry cause answer is not provided]


Wassalam.

3 comments:

Ibnu Shaukani on March 6, 2009 at 12:20 AM said...

Answers :
1) because pt is hypoventilating, perhaps due to the side effects of the drugs (depress respiratory centre in medulla)

2) because less CO2 is expelled out, so it accumulates in the blood, and cause high PCO2.

3) even though pt is given )2 therapy, but pt does not increase ventilation to expel the CO2 into the environment, so it keep accumulate in the blood.

betui ka kwn2? kalu ade ilmu baru tlg habaq mai.

Jacknaim on March 6, 2009 at 2:27 AM said...

management for this patient...

1) respirator (to assist ventilation)
2) IV lactate (bertukar jd HCO3- dlm blood)

ainaa ismail on March 6, 2009 at 7:52 AM said...

aina,thanks!

 

the power of sharing Copyright © 2008 Black Brown Art Template by Ipiet's Blogger Template